Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 9, NWS Boise, ID

March 19, 2013Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Mar 19, 2013, 2:03 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Mar 21, 2013, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 19, 2013, 2:03 PM MDT (20:03 UTC)
In effect from
Mar 21, 2013, 12:00 PM MDT
Expired
Mar 21, 2013, 10:37 AM MDT
In force
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WWUS75 KBOI 192003
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
203 PM MDT TUE MAR 19 2013

...VERY WINDY WEDNESDAY AFTERNOON THROUGH THURSDAY...

.SOUTHEAST OREGON WILL BECOME VERY WINDY WEDNESDAY AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE THROUGH
THE AREA LATE WEDNESDAY AND ACROSS SOUTHWESTERN IDAHO WEDNESDAY
EVENING. THE FRONTAL PASSAGE ITSELF WILL BRING A SHORT PERIOD OF
STRONG WINDS. SOUTHERN IDAHO...INCLUDING THE WESTERN MAGIC VALLEY
AND SOUTHERN TWIN FALLS COUNTY...WILL BECOME VERY WINDY THURSDAY.

ORZ061-063-200545-
/O.NEW.KBOI.WI.Y.0008.130320T2100Z-130321T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
203 PM MDT TUE MAR 19 2013 /103 PM PDT TUE MAR 19 2013/

...WIND ADVISORY IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT
/8 PM PDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR HARNEY AND MALHEUR COUNTIES IN OREGON...WHICH IS IN
EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT /8 PM PDT/ WEDNESDAY.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...2 PM TO 8 PM PDT.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH PROFILE VEHICLES.
  VISIBILITY MAY BE REDUCED IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-200545-
/O.NEW.KBOI.WI.Y.0009.130321T1800Z-130322T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
203 PM MDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...NOON TO 6 PM MDT THURSDAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH-PROFILE VEHICLES ON
  NORTH-SOUTH ROADS DUE TO CROSSWINDS. VISIBILITY MAY BE REDUCED
  IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
8 follow-up statements
014 
WWUS75 KBOI 200355
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
955 PM MDT TUE MAR 19 2013

...VERY WINDY WEDNESDAY AFTERNOON THROUGH THURSDAY...

.SOUTHEAST OREGON WILL BECOME VERY WINDY WEDNESDAY AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE THROUGH
THE AREA LATE WEDNESDAY AND ACROSS SOUTHWESTERN IDAHO WEDNESDAY
EVENING. THE FRONTAL PASSAGE ITSELF WILL BRING A SHORT PERIOD OF
STRONG WINDS. SOUTHERN IDAHO...INCLUDING THE WESTERN MAGIC VALLEY
AND SOUTHERN TWIN FALLS COUNTY WILL BECOME VERY WINDY THURSDAY.

ORZ061-063-201400-
/O.CON.KBOI.WI.Y.0008.130320T2100Z-130321T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
955 PM MDT TUE MAR 19 2013 /855 PM PDT TUE MAR 19 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO
9 PM MDT /8 PM PDT/ WEDNESDAY...

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...2 PM TO 8 PM PDT.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  VISIBILITY MAY BE REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-201400-
/O.CON.KBOI.WI.Y.0009.130321T1800Z-130322T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
955 PM MDT TUE MAR 19 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT
THURSDAY...

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...NOON TO 6 PM MDT THURSDAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH-PROFILE VEHICLES 
  ON NORTH-SOUTH ROADS DUE TO CROSSWINDS. VISIBILITY MAY BE 
  REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
968 
WWUS75 KBOI 200418
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1018 PM MDT TUE MAR 19 2013

...VERY WINDY WEDNESDAY AFTERNOON THROUGH THURSDAY...

.SOUTHEAST OREGON WILL BECOME VERY WINDY WEDNESDAY AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE THROUGH
THE AREA LATE WEDNESDAY AND ACROSS SOUTHWESTERN IDAHO WEDNESDAY
EVENING. THE FRONTAL PASSAGE ITSELF WILL BRING A SHORT PERIOD OF
STRONG WINDS. SOUTHERN IDAHO...INCLUDING THE WESTERN MAGIC VALLEY
AND SOUTHERN TWIN FALLS COUNTY WILL BECOME VERY WINDY THURSDAY.

ORZ061-063-201400-
/O.CON.KBOI.WI.Y.0008.130320T2100Z-130321T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
1018 PM MDT TUE MAR 19 2013 /918 PM PDT TUE MAR 19 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO
9 PM MDT /8 PM PDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO
9 PM MDT /8 PM PDT/ WEDNESDAY FOR MALHEUR AND HARNEY COUNTIES.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...2 PM TO 8 PM PDT.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  VISIBILITY MAY BE REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-201400-
/O.CON.KBOI.WI.Y.0009.130321T1800Z-130322T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1018 PM MDT TUE MAR 19 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY
FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...NOON TO 6 PM MDT THURSDAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH-PROFILE VEHICLES 
  ON NORTH-SOUTH ROADS DUE TO CROSSWINDS. VISIBILITY MAY BE 
  REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
957 
WWUS75 KBOI 201219
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
619 AM MDT WED MAR 20 2013

...VERY WINDY THIS AFTERNOON THROUGH THURSDAY...

.MILD SOUTHWEST WINDS WILL STRENGTHEN OVER SOUTHEAST OREGON TODAY
AND SHIFT TO WEST THIS EVENING WITH A COLD FRONT FOR SEVERAL HOURS
OF STRONG WINDS. BRIEF VERY STRONG WIND GUSTS ARE POSSIBLE ALONG
THE FRONT OR WITH THUNDERSTORMS ACROSS THE AREA THROUGH THIS
EVENING. BEHIND THE COLD FRONT ON THURSDAY ACROSS THE WESTERN
MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY EXPECT VERY WINDY
CONDITIONS TO DEVELOP.

ORZ061-063-210000-
/O.CON.KBOI.WI.Y.0008.130320T2100Z-130321T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
619 AM MDT WED MAR 20 2013 /519 AM PDT WED MAR 20 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS
AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS
AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR HARNEY AND
MALHEUR COUNTIES.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...2 PM TO 8 PM PDT TODAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  VISIBILITY MAY BE REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-210000-
/O.CON.KBOI.WI.Y.0009.130321T1800Z-130322T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
619 AM MDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...NOON TO 6 PM MDT THURSDAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH-PROFILE VEHICLES 
  ON NORTH-SOUTH ROADS DUE TO CROSSWINDS. VISIBILITY MAY BE 
  REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
314 
WWUS75 KBOI 201407
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
807 AM MDT WED MAR 20 2013

...VERY WINDY THIS AFTERNOON THROUGH THURSDAY...

.MILD SOUTHWEST WINDS WILL STRENGTHEN OVER SOUTHEAST OREGON TODAY
AND SHIFT TO WEST THIS EVENING WITH A COLD FRONT FOR SEVERAL
HOURS OF STRONG WINDS. BRIEF VERY STRONG WIND GUSTS ARE POSSIBLE
ALONG THE FRONT OR WITH THUNDERSTORMS ACROSS THE AREA THROUGH
THIS EVENING. BEHIND THE COLD FRONT ON THURSDAY ACROSS THE
WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY EXPECT VERY
WINDY CONDITIONS TO DEVELOP.

ORZ061-063-202215-
/O.CON.KBOI.WI.Y.0008.130320T2100Z-130321T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
807 AM MDT WED MAR 20 2013 /707 AM PDT WED MAR 20 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS
AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS
AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR HARNEY AND
MALHEUR COUNTIES.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...2 PM TO 8 PM PDT TODAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  VISIBILITY MAY BE REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-202215-
/O.CON.KBOI.WI.Y.0009.130321T1800Z-130322T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
807 AM MDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY
FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...NOON TO 6 PM MDT THURSDAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH-PROFILE VEHICLES 
  ON NORTH-SOUTH ROADS DUE TO CROSSWINDS. VISIBILITY MAY BE 
  REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
848 
WWUS75 KBOI 201910
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
110 PM MDT WED MAR 20 2013

...VERY WINDY THIS AFTERNOON THROUGH THURSDAY...

.SOUTHWEST WINDS HAVE INCREASED TO ADVISORY SPEEDS IN HARNEY AND
MALHEUR COUNTIES AND WILL CONTINUE THE REST OF THE DAY AND THIS
EVENING. WINDS WILL SHIFT TO WEST LATE TODAY AS A COLD FRONT
COMES THROUGH. STRONG GUSTS AND THUNDERSTORMS ARE POSSIBLE ALONG
THE FRONT. BEHIND THE COLD FRONT ON THURSDAY ACROSS THE WESTERN
MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY EXPECT VERY WINDY
CONDITIONS TO DEVELOP.

ORZ061-063-210300-
/O.EXT.KBOI.WI.Y.0008.130320T1910Z-130321T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
110 PM MDT WED MAR 20 2013 /1210 PM PDT WED MAR 20 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS
EVENING...

THE WIND ADVISORY FOR HARNEY AND MALHEUR IS NOW IN EFFECT AND WILL
CONTINUE UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. HIGHER
  PASSES MAY HAVE GUSTS TO 65 MPH.

* TIMING...UNTIL 8 PM PDT TODAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  VISIBILITY MAY BE REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-210530-
/O.CON.KBOI.WI.Y.0009.130321T1800Z-130322T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
110 PM MDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR
THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...NOON TO 6 PM MDT THURSDAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH-PROFILE VEHICLES 
  ON NORTH-SOUTH ROADS DUE TO CROSSWINDS. VISIBILITY MAY BE 
  REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
549 
WWUS75 KBOI 210236
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
836 PM MDT WED MAR 20 2013

...STRONG AND GUSTY WINDS THURSDAY ACROSS THE MAGIC VALLEY...

.WINDS BEHIND THE COLD FRONT ARE EXPECTED TO INCREASE ACROSS THE
MAGIC VALLEY AROUND NOON AND LAST THROUGH THE REMAINDER OF THE
AFTERNOON.


ORZ061-063-210345-
/O.EXP.KBOI.WI.Y.0008.000000T0000Z-130321T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
836 PM MDT WED MAR 20 2013 /736 PM PDT WED MAR 20 2013/

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING. 

GUSTY WINDS WILL CONTINUE ACROSS EASTERN OREGON THROUGH THE
REMAINDER OF THE EVENING...BUT WILL REMAIN BELOW WIND ADVISORY
CRITERIA. LINGERING AREAS OF BLOWING DUST ARE POSSIBLE THROUGH
MIDNIGHT ESPECIALLY ACROSS HIGHWAY 95.

$$

IDZ016-030-211200-
/O.CON.KBOI.WI.Y.0009.130321T1800Z-130322T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
836 PM MDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...NOON TO 6 PM MDT THURSDAY.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH-PROFILE VEHICLES 
  ON NORTH-SOUTH ROADS DUE TO CROSSWINDS. VISIBILITY MAY BE 
  REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
022 
WWUS75 KBOI 210815
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
215 AM MDT THU MAR 21 2013

...GUSTY WINDS TODAY ACROSS SOUTH CENTRAL IDAHO...

.SNOW SHOWERS ACROSS THE MAGIC VALLEY WILL END AROUND 4:30 AM
WHILE NUMEROUS SNOW SHOWERS ACROSS SOUTHERN TWIN FALLS COUNTY
DECREASE TO ISOLATED TOWARDS 6 AM. LOW TEMPERATURES WILL BE BELOW
FREEZING SO SLICK ROADS ARE A POSSIBILITY THIS MORNING ACROSS
SOUTH CENTRAL IDAHO. WEST WINDS OF 15 TO 30 MPH THIS MORNING ARE
EXPECTED TO REBUILD TO 30 TO 45 MPH FOR A FEW HOURS THIS
AFTERNOON.

IDZ016-030-212230-
/O.CON.KBOI.WI.Y.0009.130321T1800Z-130322T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
215 AM MDT THU MAR 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY.

* WINDS...WEST 15 TO 30 MPH BUILDING TO 25 TO 35 MPH WITH GUSTS TO
  45 MPH.

* TIMING...STRONGEST WINDS EXPECTED THIS AFTERNOON.

* IMPACTS...TRAVEL HAZARD ESPECIALLY FOR HIGH-PROFILE VEHICLES ON
  NORTH-SOUTH ROADS DUE TO CROSSWINDS. VISIBILITY MAY BE REDUCED
  IN BLOWING SNOW MAINLY FOR HIGHWAY 93 IN SOUTHERN TWIN FALLS
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
105 
WWUS75 KBOI 211637
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1037 AM MDT THU MAR 21 2013

...BREEZY WINDS TODAY IN MAGIC VALLEY...

.WINDS ALOFT WILL BE DECREASING THROUGH THE AFTERNOON...SO SURFACE
WINDS IN THE WESTERN MAGIC VALLEY ARE NO LONGER EXPECTED TO REACH
WIND ADVISORY CRITERIA.

IDZ016-030-211745-
/O.CAN.KBOI.WI.Y.0009.130321T1800Z-130322T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1037 AM MDT THU MAR 21 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS IN THE MAGIC VALLEY THIS AFTERNOON ARE NOW
EXPECTED TO REMAIN IN THE 20 TO 30 MPH RANGE...WITH GUSTS TO
AROUND 40. THIS IS BELOW WIND ADVISORY CRITERIA...SO THE WIND
ADVISORY IS BEING CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 19, 9:01 AM MDT, 5 hours 2 minutes earlier.

Area forecast discussion, Mar 19, 9:01 AM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
901 AM MDT TUE MAR 19 2013

.DISCUSSION...LARGE AREA OF HIGH CLOUDS PASSED BY TO OUR SOUTH
ACROSS NEVADA DURING THE NIGHT BUT OUR CWA WAS MOSTLY CLEAR AND
COLD.  UPPER RIDGE AND PLENTY OF SUN TODAY WILL RESULT IN 5-10
DEGREES WARMING FROM YESTERDAY. RIDGE AXIS MOVES EAST TONIGHT
AND MOIST SWLY FLOW WILL BRING IN WARM-FRONTAL PCPN OVERNIGHT.
SEVERAL INCHES NEW SNOW EXPECTED IN NORTHERN MOUNTAINS FROM
THIS.  COLD FRONT LATE WEDNESDAY IN OREGON AND WEDNESDAY
EVENING/NIGHT IN IDAHO WILL BRING SHOWERS...CHANCE OF THUNDERSTORMS
...AND GUSTY WEST/NORTHWEST WINDS.  SEVERAL MORE INCHES OF SNOW
POSSIBLE IN NRN MOUNTAINS.  MAV WIND GUIDANCE SUGGESTS ADVISORY
WIND SPEEDS WEDNESDAY AFTERNOON IN SERN OREGON AHEAD OF THE COLD
FRONT.  WINDY AND COLDER IN ALL ZONES THURSDAY AS UPPER TROUGH COMES
IN.  MAV WIND GUIDANCE SUGGESTS ADVISORY WINDS IN THE WRN MAGIC
VALLEY THURSDAY BUT MET WINDS ARE SIGNIFICANTLY LIGHTER.  WE WILL
DECIDE FOR THE AFTERNOON PACKAGE IF WIND ADVISORIES ARE NEEDED...
BUT FOR NOW NO UPDATES.

&&

.AVIATION...VFR TODAY. HIGH CLOUD WILL INCREASE AND LOWER THROUGH
THE DAY. SOUTH TO EAST SURFACE WINDS DEVELOP BY AFTERNOON WITH
SPEEDS TO 15 KTS. SW IDAHO MTNS WILL SEE IFR DEVELOP IN SNOW AROUND
06Z WEDNESDAY MORNING. LOW-VFR AND LOCAL MVFR CEILINGS WILL DEVELOP
OVER SE OREGON BETWEEN 06Z TONIGHT AND 15Z WEDNESDAY WHILE CEILINGS
ACROSS THE SNAKE RIVER VALLEY WILL LOWER TO MVFR FOR A PERIOD
BETWEEN 10Z AND 18Z WEDNESDAY. A STRONG COLD FRONT WILL BRING GUSTY
WINDS AND WIDELY SCATTERED THUNDERSTORMS TO SE OREGON AND SW IDAHO
WEDNESDAY EVENING.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH WEDNESDAY...WARMER TODAY AND MORE SUN
ACROSS CENTRAL IDAHO. AN APPROACHING WARM FRONT WILL LIFT FROM
NEVADA THIS MORNING ACROSS OREGON AND FAR SW IDAHO LATE THIS
AFTERNOON. MOIST SW FLOW ALOFT AHEAD OF THE NEXT STRONG PACIFIC COLD
FRONT...WILL PRODUCE RAIN AND SNOW IN THE MOUNTAINS OF CENTRAL IDAHO
THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. STRONG
COLD FRONT WITH GUSTY WINDS WILL MOVE INTO OREGON WEDNESDAY AFTERNOON.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...COOL AND UNSETTLED
WEATHER WILL CONTINUE THROUGH THE WEEKEND. A STRONG PACIFIC COLD
FRONT CROSSES OUR AREA WEDNESDAY NIGHT AHEAD OF A COLD UPPER LEVEL
TROUGH WHICH DEEPENS OVER THE ROCKIES THURSDAY AND FRIDAY. MODELS
SHOW GOOD AGREEMENT AND RUN TO RUN CONSISTENCY. THE COLD FRONT WILL
BE ACCOMPANIED BY WIDESPREAD PRECIPITATION AND ISOLATED
THUNDERSTORMS. FOLLOWING THE FRONT...SNOW LEVELS WILL LOWER FROM
ABOUT 6000 FEET WEDNESDAY EVENING TO THE VALLEY FLOORS BY THURSDAY
MORNING. SNOWFALLS OF UP TO 6 INCHES ARE POSSIBLE OVER THE HIGHER
MOUNTAINS OF CENTRAL IDAHO WEDNESDAY NIGHT...WITH ADDITIONAL
ACCUMULATIONS OF AN INCH OR TWO ON THURSDAY. ALSO EXPECT NORTHWEST
WINDS 15-25 MPH WITH GUSTS TO AROUND 35 MPH WEDNESDAY NIGHT AND
THURSDAY. THE TROUGH MOVES EAST OF THE ROCKIES FRIDAY NIGHT AND
SATURDAY...ALLOWING TEMPERATURES TO START A SLOW RECOVERY FROM 5-10
DEGREES BELOW NORMAL THURSDAY AND FRIDAY TO NEAR NORMAL BY MONDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....DG
PREV SHORT TERM...VM
PREV LONG TERM....JT
Hazardous weather outlook, Mar 19, 4:06 AM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
406 AM MDT TUE MAR 19 2013

ORZ061-063-201015-
HARNEY COUNTY-MALHEUR COUNTY-
406 AM MDT TUE MAR 19 2013 /306 AM PDT TUE MAR 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL DEVELOP THIS AFTERNOON AND TURN TO WIDESPREAD
SHOWERS...SNOW ABOVE 6500 FEET...TONIGHT THROUGH WEDNESDAY. THERE
IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND IT WILL LIKELY BE VERY
WINDY AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND IT WILL LIKELY BE
VERY WINDY AS WELL...WITH AND AHEAD OF A COLD FRONT DUE ACROSS
SOUTHEAST OREGON WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ011-013-ORZ062-201015-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY-
406 AM MDT TUE MAR 19 2013 /306 AM PDT TUE MAR 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

SNOW IN THE MOUNTAINS WILL CHANGE OVER TO RAIN BELOW 5000 FEET
THIS EVENING AND 6500 FEET LATE TONIGHT. 1 TO 3 INCHES OF SNOW
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORM TOTAL SNOW ACCUMULATION ABOVE 6500 FEET 5 TO 10 INCHES WITH
HIGHER AMOUNTS ABOVE 7000 FEET IS EXPECTED BY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ012-014>016-028>030-033-ORZ064-201015-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
LOWER TREASURE VALLEY OR-
406 AM MDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS WILL DEVELOP WEDNESDAY AND CONTINUE THURSDAY DUE TO A
COLD FRONT THAT WILL CROSS SOUTHWEST IDAHO LATE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.